Advice required please : I’ve been... - Mental Health Sup...

Mental Health Support

27,311 members15,770 posts

Advice required please

Ladyatlunch
Ladyatlunch

I’ve been taking Citalopram for the last 10 years. For the last year I have really been struggling and getting into a downward spiral. I find myself really down, exhausted, weak and extremely fatigued. I will be speaking to my GP soon to change medication but I wondered if anyone could make any suggestions. I’m usually very active with yoga, meditation, etc. It really is just people’s experience with other anti depressants. Thank you in advance

8 Replies
oldestnewest

Hello

Keep on with your coping techniques, especially MINDFULNESS.

I have been on the drug now for about twenty years and they are still working. However we are all different, when it comes to AD Medications

You see your GP soon so I would advise you discuss your medication then with Him. Make a list of your problems and explain any dynamics that may have proved problematic.recently. You may also need to compare how you were before this downturn as well.

Do you feel there are any reasons for the your condition to return ?, Your problems seem to be related to flare up of your past condition. However your GP will need to confirm that.

BOB

Thank you Bob. I’m trying to keep up with all the positive coping techniques, just finding it hard to concentrate. I also have other physical conditions of the autoimmune type which makes pain difficult to control at times. I have an appt for my GP in 2 weeks. I probably shouldn’t have left things so long I know but I just kept hoping to get better. Thank you again for your kind input.

Hello

You mention you have problems with your immune system, I have PSA and I need to take pain medications and pain is a problem that makes us feel down and out sometimes.

I have been to pain clinic and have gone through Pain Management Courses. They do work and some of the techniques they explain do help when suffering Depression and associated pain caused by various Autoimmune concerns. If you need to chat I am generally around

BOB

Thanks again Bob. In all honesty I’ve just let everything go too long. I’m probably a typical nurse and make everyone else a priority leaving no time or energy for myself. I’ve made positive steps to change this over the last week and will make sure I keep it up. I think the pain clinic as you suggested is a great idea and have taken that on board. Many thanks once again.

Isabel

I took citalopram for a long time and then became resistant to it. Upping the dose had no effect on me whatsoever. I changed to sertraline, and eventually fluoxteine, which has been the most successful so far (when I take it!)

Ladyatlunch
Ladyatlunch in reply to Suzie40

Thank you Suzie, I feel this may be what has contributed to my dip recently amongst other things. Thanks for sharing. Isabel.

Ladyatlunch, I. too, was taking Citalopram for the past 10 years. When it seemed to quit working, the dose was increased to 40mg. I took the increased dose for a few months. Nothing. I decided I didn't want to keep increasing the dosage. So, I weaned myself off of them. it took a few months of gradually reducing the dosage. I have not taken any Citalopram for the last few months, and don't feel any different than when I was taking it. Currently, I am only taking Trazodone (100mg) for sleep, and supplement it with 10mg Melatonin. The Trazodone alone doesn't work anymore. I also take Gabapentin for nerve pain, but it helps in smoothing out my moods, too.

I researched the long term side effects of anti-depressants, and didn't like what I saw. So i am very glad that I haven't sunk back down into psychotic depression, again.

I've been taking it for several years and I've always had that problem. My depression and anxiety is so extreme though that my life is more manageable with it. Unfortunately though I haven't been able to afford to go to the doctor anymore, so I've been suffering extremely bad.

You may also like...